Carleman estimates with two large parameters for second order operators and applications to elasticity with residual stress

Volume 35 / 2008

Victor Isakov, Nanhee Kim Applicationes Mathematicae 35 (2008), 447-465 MSC: 35R30, 35B60, 74B10. DOI: 10.4064/am35-4-4

Abstract

We derive Carleman type estimates with two large parameters for a general partial differential operator of second order. The weight function is assumed to be pseudo-convex with respect to the operator. We give applications to uniqueness and stability of the continuation of solutions and identification of coefficients for the Lamé system of dynamical elasticity with residual stress. This system is anisotropic and cannot be principally diagonalized, but it can be transformed into an “upper triangular” form. The use of two large parameters is essential for obtaining our results without smallness assumptions on the residual stress. In the proofs we use the classical technique of differential quadratic forms combined with a special partitioning of these forms and demonstrating positivity of terms containing highest powers of the second large parameter.

Authors

  • Victor IsakovDepartment of Mathematics and Statistics
    Wichita State University
    Wichita, KS 67206, U.S.A.
    e-mail
  • Nanhee KimDepartment of Mathematics and Statistics
    Wichita State University
    Wichita, KS 67206, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image